Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 42, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 6, 2005, 8:16 PM CDT for Jefferson County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2005, 8:16 PM CDT (01:16 UTC)
- Expired
- May 6, 2005, 9:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 34 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3101 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 070116 SVRMKX WIC055-070200- /O.NEW.KMKX.SV.W.0042.050507T0116Z-050507T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 816 PM CDT FRI MAY 6 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 900 PM CDT * AT 813 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL IN WATERLOO. THIS STORM WAS LOCATED NEAR WATERLOO...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WATERTOWN AROUND 840 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4320 8900 4313 8900 4308 8872 4319 8869 $$ GEHRING
3 follow-up statements
000 WWUS53 KMKX 070128 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 827 PM CDT FRI MAY 6 2005 WIC055-070200- /O.CON.KMKX.SV.W.0042.000000T0000Z-050507T0200Z/ JEFFERSON- 827 PM CDT FRI MAY 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR NORTHERN JEFFERSON COUNTY... AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR HUBBLETON...OR JUST NORTH OF LAKE MILLS...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WATERTOWN BY 840 PM CDT PIPERSVILLE BY 850 PM CDT THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZE HAIL IN WATERLOO. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4320 8892 4310 8894 4308 8862 4318 8860 $$ GEHRING
000 WWUS53 KMKX 070137 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 837 PM CDT FRI MAY 6 2005 WIC055-070200- /O.CON.KMKX.SV.W.0042.000000T0000Z-050507T0200Z/ JEFFERSON- 837 PM CDT FRI MAY 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR NORTH CENTRAL JEFFERSON COUNTY... AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 8 MILES WEST OF PIPERSVILLE...OR ABOUT 6 MILES NORTHEAST OF LAKE MILLS...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PIPERSVILLE BY 850 PM CDT IXONIA BY 855 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4316 8882 4311 8886 4303 8855 4314 8854 $$ GEHRING
000 WWUS53 KMKX 070146 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 846 PM CDT FRI MAY 6 2005 WIC055-070200- /O.CON.KMKX.SV.W.0042.000000T0000Z-050507T0200Z/ JEFFERSON- 846 PM CDT FRI MAY 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR NORTHERN JEFFERSON COUNTY... AT 842 PM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED QUARTER SIZE HAIL 1 MILE NORTH OF LAKE MILLS. THIS STORM WAS LOCATED NEAR MILFORD...OR ABOUT NEAR LAKE MILLS...MOVING SOUTHEAST AT 20 MPH. ANOTHER THUNDERSTORM JUST SOUTH OF WATERTOWN IS ALSO CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WILL MOVE EAST ALONG AND JUST NORTH OF INTERSTATE 94 REACHING WAUKESHA COUNTY BY 915 PM. THE SEVERE THUNDERSTORM WILL BE NEAR... MILFORD BY 846 PM CDT JOHNSON CREEK BY 855 PM CDT 8 MILES SOUTHWEST OF PIPERSVILLE BY 900 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4315 8890 4308 8892 4303 8855 4317 8854 $$ GEHRING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:30 PM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, May 6, 2:30 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT FRI MAY 6 2005 .DISCUSSION...FORECAST CONCERNS FOCUS ON PRECIP THREAT DURING SHORT TERM PERIOD. ENHANCED FORCING ASSOCD WITH LEFT EXIT REGION OF 300MB JET PUSHING SOUTHEAST OF FORECAST AREA THIS AFTERNOON. MRNG SHOWERS AND THUNDERSTORMS DEPOSITED BTWN ONE HALF INCH AND THREE QUARTERS INCH IN SOME LOCATIONS. ATTENTION FOR REST OF THIS AFTN AND EVE FOCUSES ON WEAK LOBE OF S/W VORTICITY OVR NRN WI AND APPROACHING WEAK SFC BOUNDARY. ELEVATED LAPSE RATES AROUND 7 DEGREES AND SPC MESOANALYSIS PAGE SHOWS MUCAPE VALUES OF 1500 J/KG OVR CENTRAL WI AT 18Z...AND RUC SOUNDING SHOWS FZLVL OF 9300FT. CONVECTION BREAKING OUT ALONG AXIS OF HIGHER DEWPTS OVR NERN WI SO WL CARRY SCT T INTO NRN AND ERN AREAS REST OF AFT AND EARLY EVE...WHERE BEST LOW LEVEL CONVERGENCE LOCATED...DMSHG TO CHC THIS EVE. BEHIND THIS LAST WEAK FORCING AREA...ENHANCED SUBSIDENCE FM AXIS OF UPR LEVEL JET SHIFTING EWD TNGT WITH RIGHT ENTRANCE REGION SETTLING INTO WRN GREAT LAKES LTR TNGT. WINDS BECOMING NELY TNGT BEHIND CDFNT. WITH DEWPTS IN UPR 40S TO MID 50S AND WINDS BECOMING ONSHORE NEAR LAKE SHORE...POTENTIAL FOR FOG DVLPG BUT LWRG DEWPTS MAY DRY OUT ATMOSPHERE BEFORE HAND. WL ADD PATCHY FOG ONLY IN ERN AREAS FOR NOW. DEWPTS OVERDONE BY GUIDANCE FOR LTR TNGT INTO SAT. MUCH MORE STABLE CONDITIONS ACROSS FORECAST AREA ON SATURDAY SO PULLED POPS IN CENTRAL AND ERN AREAS BUT LEFT IN EAST...CLOSER TO VICINITY OF STRENGTHENING WMFNT OVR IA...NRN IL. LOW LEVEL JET OF 40 TO 50 KTS FOCUSED INTO SRN MN/W CNTRL WI SAT NIGHT AND THICKNESS FIELD MAY CARRY SOME OF THE NIGHT TIME CONVECTION INTO CENTRAL/SRN WI LATE IN THE NIGHT INTO SUN MRNG. THICKNESS RIDGE SETS UP OVER WI LATER SUN INTO SUN NIGHT AND SECOND WEAKER LLJ WITH LOW LEVEL MOISTURE FLUX CONV...HENCE WL CONT WITH MID LEVEL POPS AT THIS TIME FRAME WITH BEST THREAT OF WIDESPREAD PRECIP MON INTO MON NGT. ALL EXTENDED GUIDANCE INCLUDING GFS...UKMO...ECMWF AND CANADIAN IN GOOD AGREEMENT ON CARRYING S/W TROF THRU WESTERN GREAT LAKES ON MON/TUE TIME FRAME...HWVR UKMT AND ECMWF TAKE FRONTAL BOUNDARY WELL SOUTH INTO THE MID MS VALLEY WHILE GFS HOLDS FRONT FARTHER NORTH. LATEST GFS DOES CONTINUES TREND IN SLOWING SYSTEM DOWN EARLY NEXT WEEK...HENCE WL LEAN TWD GFS SOLUTION BUT PREFER FARTHER SOUTHWARD PENETRATION OF COOL FRONT. HENCE WL BEEF UP POPS TO LKLY CATEGORY AS MAIN S/W TROF MOVES THRU MON INTO MON NGT. 5H HEIGHT ANOMOLY SLIGHTLY ABV NORMAL WITH FLATTENING UPSTREAM TROF CENTERED ON 05/14...HENCE UNSETTLED WEATHER WILL CONTINUE THROUGH THE LATER PERIODS OF NEXT WEEK. FAIR AGREEMENT IN GFS ENSEMBLES IN EARLY PERIODS OF EXTENDED PERIOD. FRONTAL BOUNDARY OVER CENTRAL MS VLY EXPCD TO PUSH NORTHWARD WED INTO THU RETURNING PRECIP THREAT ACRS SRN WI BY THU. ENSEMBLE POPS QUITE HIGH FOR WED NGT INTO THU TIME FRAME. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && MBK
Hazardous weather outlook, May 6, 5:00 AM CDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT FRI MAY 6 2005 WIZ046-047-051-052-056>060-062>072-061600- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN WISCONSIN SATURDAY THROUGH MONDAY EVENING. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WWW.CRH.NOAA.GOV/MKX /LOWER CASE/ LMZ643>646-665-061600- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS 500 AM CDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WWW.CRH.NOAA.GOV/MKX /LOWER CASE/ ZAJDEL
In the hours before
Local storm report, May 6, 7:02 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
702 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 1 S DOUSMAN 43.00N 88.47W
05/06/2005 0.75 INCH WAUKESHA WI NWS EMPLOYEE
&&
PSPEICHELocal storm report, May 6, 7:21 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
721 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL NORTH PRAIRIE 42.94N 88.40W
05/06/2005 1.00 INCH WAUKESHA WI TRAINED SPOTTER
0715 PM HAIL 6 S ROCKDALE 42.89N 89.03W
05/06/2005 0.88 INCH DANE WI TRAINED SPOTTER
0705 PM HAIL WALES 43.00N 88.38W
05/06/2005 0.75 INCH WAUKESHA WI LAW ENFORCEMENT
DIME SIZED HAIL
&&
PSPEICHELocal storm report, May 6, 7:29 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
729 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL DOUSMAN 43.01N 88.47W
05/06/2005 0.88 INCH WAUKESHA WI PUBLIC
NICKEL SIZE HAIL AT HWY GG AND RUE PARC
0718 PM HAIL NORTH PRAIRIE 42.94N 88.40W
05/06/2005 0.75 INCH WAUKESHA WI PUBLIC
PEA TO PENNY SIZE HAIL FELL BETWEEN 709 AND 718 PM
&&
PSPEICHELocal storm report, May 6, 7:30 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
730 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 8 E FORT ATKINSON 42.93N 88.68W
05/06/2005 0.75 INCH JEFFERSON WI AMATEUR RADIO
DIME SIZED HAIL 8 E OF FORT ATKINSON
&&
PSPEICHELocal storm report, May 6, 7:39 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
739 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL MUKWONAGO 42.87N 88.33W
05/06/2005 0.88 INCH WAUKESHA WI PUBLIC
GROUND COVERED WITH HAIL IN SOME AREAS...LEAVES KNOCKED
OFF OF TREES
&&
PSPEICHELocal storm report, May 6, 8:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
815 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL WATERLOO 43.18N 88.99W
05/06/2005 0.88 INCH JEFFERSON WI LAW ENFORCEMENT
&&
DHANSINGThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:12 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock | 70 min |
| May 6, 7:26 PM CDT | Severe Thunderstorm Warning | MKX | Racine, Waukesha | 52 min |
| May 6, 8:29 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 33 min |
| May 6, 8:59 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.